Nebraska, 2015Damaging Winds in Nebraska, July 15 to 16, 2015
July 15 to 16, 2015 · NWS OAX · 2 events in 2 counties and zones
Thunderstorms increased in coverage and intensity during the evening on July 15th into the early morning hours of the 16th to the north of a surface warm front. Instability was limited across the area and thus allowed for most thunderstorms to be non-severe during the evening and overnight hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms increased in coverage and intensity during the evening on July 15th into the early morning hours of the 16th to the north of a surface warm front. Instability was limited across the area and thus allowed for most thunderstorms to be non-severe during the evening and overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 15, 5:36 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 15, 5:36 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
636 PM CDT WED JUL 15 2015
.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 312 PM CDT WED JUL 15 2015
UPPER WAVE MOVING THROUGH THE MID MISSOURI VALLEY HAS BROUGHT A
WIDESPREAD AREA OF RAIN TO THE AREA TODAY...RESULTING IN
SIGNIFICANTLY MORE CLOUD COVER THAT HAS LINGERED INTO THE
AFTERNOON. WHILE THE STEADIER SHOWERS HAVE DIMINISHED IN MANY
AREAS AND CLOUDS WERE BEGINNING TO THIN...ADDITIONAL VERY SHORT
TERM CONVECTIVE DEVELOPMENT IS DOUBT. PRECIP WAS ALSO LIKELY BEING
AIDED BY THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET...BUT
THAT WAS MOVING AWAY RESULTING IN LESS FORCING FOR OUR AREA.
SURFACE PATTERN WAS HIGHLY PERTURBED BY THE RAIN TODAY.
HOWEVER...AN OBJECTIVE 20Z SURFACE ANALYSIS REVEALED WHAT COULD BE
A WARM FRONT DEVELOPING OVER NORTHEAST KANSAS. WHILE A FEW SHOWERS
HAD BUBBLED UP ALONG THIS FRONT...SPC MESOANALYSIS INDICATED QUITE
A BIT OF SURFACE CIN STILL IN THE AREA THUS THEY WERE STRUGGLING.
BULK SHEAR VALUES HAVE INCREASED TO 40 TO 50 KNOTS ACROSS THE
REGION. WE WILL LIKELY NEED TO WAIT FOR THE NEXT SUBTLE SHORT WAVE
MOVING OUT OF THE CENTRAL ROCKIES...COMBINED WITH THE NORTHWARD
MOVING WARM FRONT AND A STRENGTHENING LOW LEVEL JET TO GET
STRONGER CONVECTION TO FIRE LATER THIS EVENING IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. PRECIPITABLE WATER VALUES REMAIN
QUITE HIGH AROUND 2 INCHES...THUS SOME LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE TONIGHT IN PORTIONS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA TONIGHT...WITH 1 TO 2 INCHES OF RAIN FORECAST. THIS
RAIN IS HOWEVER FALLING IN AN AREA THAT DID NOT SEE THE HEAVY
RAINFALL EARLIER THIS MORNING...THUS BELIEVE WE CAN TAKE IT
WITHOUT TOO MUCH TROUBLE. FOR ANY STORMS THAT DEVELOP
TONIGHT...LOW LEVEL HELICITY IS QUITE HIGH...AND THERE STILL
APPEARS TO BE A TORNADO THREAT...BUT CONFINED TO AREAS SOUTH OF
I80. PRECIP CHANCE WANE BY DAYBREAK THURSDAY...BUT A FEW LINGERING
SHOWERS COULD LINGER EARLY THURSDAY MORNING IN THE SOUTHEAST CWA.
ANOTHER SUBTLE WAVE COULD MOVE INTO THE AREA THURSDAY NIGHT WHICH
COULD BRING AN SMALL CHANCE OF STORMS. ANOTHER WAVE MOVES INTO THE
AREA LATER FRIDAY AFTERNOON THROUGH SATURDAY. IT ALSO GETS HOT
AGAIN FRIDAY AND SATURDAY WITH TEMPS CLIMBING INTO THE LOWER TO
MID 90S. VERY HUMID CONDITIONS REDEVELOP WITH DEWPOINTS BACK INTO
THE LOWER TO MID 70S...WHICH RESULTS IN HEAT INDEX VALUES AGAIN
INTO THE UPPER 90S TO LOWER 100S. THE BEST CHANCE FOR HEAT
ADVISORY CRITERIA APPEARS TO BE SATURDAY WHEN HEAT INDEX VALUES
COULD REACH 105 IN MANY AREAS.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 312 PM CDT WED JUL 15 2015
A FRONTAL BOUNDARY SLOW SETTLES INTO THE FORECAST SATURDAY NIGHT
AND THEN SOUTH OF THE AREA SUNDAY. THIS DOES RESULT IN COOLER
TEMPS AND A SLIGHT BREAK IN THE HUMIDITY...BUT ALSO BRINGS
CONTINUED SMALL CHANCES FOR STORMS THAT LINGERS INTO SUNDAY NIGHT.
MONDAY SHOULD BE DRY. ANOTHER VERY SUBTLE WAVE MOVES THROUGH THE
REGION TUESDAY...RESULTING IN SLIGHT CHANCE FOR POPS. WEDNESDAY
COULD VERY WELL BE DRY...BUT DAY 7 MODEL BLENDS SUGGEST SMALL
CLIMATOLOGICAL POPS...BUT CONFIDENCE IS QUITE LOW.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 620 PM CDT WED JUL 15 2015
LATEST SFC ANALYSIS REVEALING LOW PRESSURE CENTERED OVER WRN KS
WITH A WARM FRONT EXTENDING EWD CLOSE TO THE NEB/KS BORDER. TSRA
IS ALREADY FIRING ALONG THE BNDRY FROM WRN TO N-CNTRL KS...AND
EXPECT ACTIVITY TO MOVE INTO ERN NEB WITHIN THE NEXT SEVERAL
HOURS. CONFIDENCE IS A BIT HIGHER THAT KLNK AND KOMA WILL
EVENTUALLY SEE STORMS DURING THE EARLY EVENING HOURS...THUS TEMPO
GROUPS ARE IN PLACE. AS FOR KOFK...DECIDED TO INCLUDE A TEMPO
GROUP AS WELL...BUT AT THIS POINT AM SOMEWHAT SKEPTICAL THAT ANY
WIDESPREAD ACTIVITY WILL BE SEEN TO THE NORTH.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...DEE
Hazardous weather outlook, Jul 15, 4:47 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
547 PM CDT WED JUL 15 2015
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-161300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
547 PM CDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS
EVENING...CONTINUING THROUGH THE EARLY MORNING BEFORE ENDING BY
DAY BREAK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED SEVERE WEATHER IS POSSIBLE OVER SOUTHEAST
NEBRASKA THIS EVENING WITH LARGE HAIL THE MAIN THREAT. HEAVY
RAINFALL IS ALSO POSSIBLE OVERNIGHT...MAINLY OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE EXTENDED RANGE
OF THE FORECAST. ORGANIZED SIGNIFICANT SEVERE WEATHER IS NOT
EXPECTED THROUGH THE PERIOD.
THE HOT AND HUMID WEATHER WILL RETURN TO THE REGION ON FRIDAY AND
SATURDAY WITH AFTERNOON HEAT INDEX VALUES FROM 100 TO 105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT OR ON
THURSDAY.
In the hours before
Special weather statement, Jul 15, 8:07 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
907 PM CDT WED JUL 15 2015
NEZ093-160245-
RICHARDSON NE-
907 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHARDSON COUNTY
UNTIL 945 PM CDT...
AT 907 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VERDON...OR 10 MILES WEST OF FALLS CITY...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERDON...DAWSON...SALEM AND THE HIGHWAY 75 AND 8 JUNCTION.
THIS INCLUDES HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 4 AND 10.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4003 9589 4017 9588 4018 9561 4001 9565
TIME...MOT...LOC 0207Z 271DEG 16KT 4011 9579
BOUSTEAD
Special weather statement, Jul 15, 8:43 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
943 PM CDT WED JUL 15 2015
IAZ079-080-090-091-160315-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-
943 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN MILLS...PAGE AND NORTHEASTERN FREMONT COUNTIES UNTIL
1015 PM CDT...
AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MALVERN TO
NEAR CLARINDA...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARINDA...SHENANDOAH...ESSEX...COIN...TABOR...COLLEGE SPRINGS...
SHAMBAUGH...RANDOLPH...YORKTOWN...IMOGENE...COBURG...BLANCHARD AND
PIERCE RECREATION AREA.
THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 7 AND 28.
LAT...LON 4058 9523 4092 9579 4100 9540 4078 9493
4070 9491
TIME...MOT...LOC 0243Z 265DEG 27KT 4091 9561 4070 9510
BOUSTEADSpecial weather statement, Jul 15, 8:49 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
949 PM CDT WED JUL 15 2015
NEZ093-160330-
RICHARDSON NE-
949 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RICHARDSON COUNTY UNTIL
1030 PM CDT...
AT 948 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FALLS CITY...MOVING EAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...RULO AND BARADA.
LAT...LON 4022 9572 4026 9553 4025 9552 4025 9549
4023 9547 4020 9548 4018 9548 4016 9543
4013 9542 4012 9539 4008 9539 4007 9540
4006 9542 4005 9542 4005 9565
TIME...MOT...LOC 0248Z 261DEG 20KT 4015 9556
BOUSTEADThunderstorm Wind, Jefferson
- When
- July 15, 9:12 PM CST
- Where
- Jefferson County, 0.69 mi S of Harbine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.190, -96.970
The emergency manger relayed reports from local law enforcement of strong winds estimated in excess of 60 mph.
Thunderstorm Wind, Sarpy
- When
- July 16, 1:50 AM CST
- Where
- Sarpy County, 1.38 mi S of (Off)offutt Afb
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.100, -95.920
Trees were reported blown down along U.S. Highway 75 and Platteview Rd blocking the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 15, 2015$155,000 · 1.75 in hail · 12 events
- Flooding and Heavy Rain in Iowa, July 15 to 17, 2015$200,000 · 6 events
- Hail and Damaging Winds in Kansas, July 15, 2015$150,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 15, 2015$115,000 · 1.5 in hail · 2 events
- Damaging Winds in Mississippi, July 15, 2015$38,000 · 55 kt wind · 5 events
- Flash Flooding in Iowa, July 15 to 16, 2015$25,000 · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 15, 2015$15,000 · 50 kt wind · 10 events
- Flood in Kentucky, July 15 to 23, 2015$20,000 · 1 event
- Flash Flooding and Hail in Missouri, July 15 to 16, 201578 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 15, 20151.75 in hail · 11 events
- Flash Flooding and Flooding in New Jersey, July 15 to 18, 201511 events
- Damaging Winds in Alabama, July 15, 201560 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579386, 579385.